Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: What should I expect? Being taken off several meds Melissa33

Posted by Sad Panda on April 22, 2004, at 11:55:47

In reply to What should I expect? Being taken off several meds, posted by Melissa33 on April 21, 2004, at 20:24:07

> I have been on anti-depressants and other meds for over 10 years now. I recently began having trouble with high blood pressure...this seemed to come out of nowhere. My doctor is concerned because I am not responding to several increases that have been made with blood pressure med he started me on. My internist and psychiatrist have decided that being on high doses of meds for such a long time could be causing this and to confirm or rule out they are in the process of working together to get me off of all my medications. I currently take
> Effexor 450mg
> Klonopine - 1mg 3x's day, 2mg night
> Adderal - 30mg 2x's day
> neurontin - 600mg 3x's day
> Despite a continued increase in depressive symptoms and difficulty functioning at work...I guess my psychiatrist feels like my physical health is top priority. Today he discontinued my adderal, decreased my klonopine to 1mg 2x's day and 2mg at night, and decreased my effexor to 300mg. I know getting off of some antidepressants in the past has been a living nightmare.
>
> Should I expect any withdrawal symptoms going from 450 to 300 with effexor? If so, what?
>
> What about suddenly stopping a stimulant after me being on ritalin, dexedrine or adderal for years?
>
> I realize the concern about my physical health and share the concern. But, I am scared about med changes when I am not at a very stable place as it is.
>
> Any suggestions or information would be greatly appreciated!!!
>
>

Hi,

How high is your BP? This will determine how fast you should come of something. I would suggest coming off one thing at a time, I'd start with Effexor as it is possibly the one that is causing you to have high BP. Try & get a 7 day sample pack of Effexor 75mg from your doctor so you can step down to 375 for a week. I felt mildy sick & dizzy for a few days going from 300 down to 225mg & that was after spending just 4 weeks at 300. Also, has your doctor done any liver tests?

Cheers,
Panda.



Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Sad Panda thread:338542
URL: http://www.dr-bob.org/babble/20040417/msgs/338806.html